MAUDE Adverse Event Report: COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NTSE-030115-UDH-MB
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: exempt.This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that one of the basket wires of the 4-wire loop broke on the ncircle tipless stone extractor.The wire didn¿t detach.The physician opened another device and used it successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.  according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: visual inspection and functional testing of the returned device was conducted during the investigation.A review of complaint history, the device history record, instructions for use, quality control data, and specifications was also performed.One device was returned for investigation.The device was returned with the handle and the basket formation in the open position.The collet knob is tight and secure.The male luer lock adaptor (mlla) is loose.The polyethylene terephthalate tubing (pett) measures 1 cm in length.A functional test determined the handle actuates the basket formation.A visual examination noted there are a couple of waves in the basket sheath, possibly from how the device was returned for investigation.One of the basket wires was found to be pulled out of the distal cannula and one of the wires is kinked, as though it was pulled on something.The device history records were reviewed and found no non-conformances related to the reported failure.A review of complaint history revealed this is the only complaint associated with lot number 8526156.The instructions for use (ifu) provides the following information in the precaution section: enclose the device in the sheath before removing from the tray/holder.Do not use excessive force to manipulate this device.Damage to the device may occur.: a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Devices are inspected for damage and functionality prior to packaging.The complaint device was found to have one of the basket wires pulled free from the basket cannula.The detached wire was also kinked, indicating the wire was likely caught on something during use, and pulling that wire from the basket cannula.Devices are inspected for damage and functionality prior to packaging, including a pull test.The observed damage likely occurred during handling/use of the device.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NCIRCLE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7487006
Report Number1820334-2018-01290
Device Sequence Number14008792
Product Code FFL
UDI-Device Identifier00827002178724
UDI-Public(01)00827002178724(17)210122(10)8526156
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNTSE-030115-UDH-MB
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/25/2018
Supplement Date Received by Manufacturer05/16/2018
Initial Report FDA Received Date05/04/2018
Supplement Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1